MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM10080
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during a stenting procedure for treatment of an in-stent restenosis of a very tortuous a/v loop graft, strong resistance was felt during the attempt to deploy the endovascular stent graft and the proximal part of the delivery system shaft began to strip.The device was removed and another endovascular stent graft was used, but had the same problem.The procedure was finished by deploying a bare metal stent and proper flow was achieved.There was no reported patient injury.This is the same patient as reported in medwatch report concerning patient id # (b)(6).
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned device, the reported event could be confirmed.The stent graft was found to be loaded in the system.The outer sheath was found to be elongated indicating that increased friction must have affected on the delivery system during the attempt to deploy the stent graft.During the performed function test, the stent graft could not be released.The provided image showed that the target anatomy was very tortuous with a sharp angle.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.This type of event may be associated with a difficult vessel anatomy leading to increased friction and subsequent deployment failure.In this case, it was reported that the a/v loop graft was very tortuous and the image provided showed the target lesion with a sharp angle.The lesion had been pre-dilated.Insufficient flushing of the device may be another contributing factor to the reported event.As reported, possibly the delivery system was not properly flushed prior to use.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported failure could not be determined.The ifu states that the device must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.".
 
Event or Problem Description
It was reported that during a stenting procedure for treatment of an in-stent restenosis of a very tortuous a/v loop graft, strong resistance was felt during the attempt to deploy the endovascular stent graft and the proximal part of the delivery system shaft began to strip.The device was removed and another endovascular stent graft was used, but had the same problem.The procedure was finished by deploying a bare metal stent and proper flow was achieved.There was no reported patient injury.This is the same patient as reported in medwatch report concerning patient (b)(6).

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6422159
Report Number9681442-2017-00116
Device Sequence Number663309
Product Code PFV
UDI-Device Identifier04049519008608
UDI-Public(01)04049519008608(17)191028(10)ANAX3257
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2019
Device Catalogue NumberFEM10080
Device Lot NumberANAX3257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date05/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight54